Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Raleigh, NC

June 23, 2006Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 23, 2006, 5:58 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2006, 5:58 PM EDT (21:58 UTC)
Expired
Jun 23, 2006, 9:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Davidson County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:20 PM EDTFLASH FLOODLexington, NCWIDESPREAD FLOODING THROUGHOUT LEXINGTON...LOCALIZED FLOODING IS ALSO OCCURRING IN THE NORHTERN HALF OF COUNTY.
Jun 23, 6:40 PM EDTFLASH FLOOD4 N Randleman, NCFLOODING IS OCCURRING ON US HWY 220 NEAR THE LEVEL CROSS AREA.
Jun 23, 7:08 PM EDTFLASH FLOODArchdale, NCFLASH FLOODING IS OCCURRING ALONG PORTIONS US 311 FROM NEAR BAKER RD. IN ARCHDALE TO NEAR I-85 IN HIGH POINT.
Jun 23, 7:08 PM EDTFLASH FLOODArchdale, NCFLASH FLOODING IS OCCURRING ALONG PORTIONS US 311 FROM NEAR BAKER RD. TO I-85 IN ARCHDALE.
Jun 23, 7:35 PM EDTFLASH FLOODAsheboro, NCNUMEROUS REPORTS OF FLOODING IN AND AROUND THE CITY OF ASHEBORO.
Jun 23, 8:00 PM EDTFLASH FLOOD2 S Asheboro, NCFLOOD WATERS FLOWING OVER SOUTHMONT RD NEAR HWY 220 WAS CAUSING CHUNKS OF PAVEMENT TO BE WASHED AWAY ON SOUTHMONT RD.
Jun 23, 8:00 PM EDTFLASH FLOOD2 S Asheboro, NCUS HWY 220 WASHED AWAY BY FLOOD WATERS NEAR SOUTHMONT RD.
Jun 23, 8:00 PM EDTFLASH FLOODAsheboro, NCHWY 64 AND NC HWY 42 AT DUBLIN ST...WATER IS HALF WAY UP TO DEPTH OF THE VEHICLES.
Jun 23, 8:00 PM EDTFLASH FLOODAsheboro, NCNUMEROUS PLACES UNDER WATER NEAR OLD LIBERTY RD...AND WATER IS ACROSS THE BRIDGE.
Jun 23, 8:00 PM EDTFLASH FLOODAsheboro, NCSENIOR ADULT CENTER EVACUATED IN ASHEBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 232159
FFWRAH
NCC057-151-240100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER DAVIDSON AND RANDOLPH   
  COUNTIES. LAW ENFORCEMENT REPORTED...IN LIBERTY...THAT RAIN OF 
  BETWEEN TWO AND THREE INCHES FELL IN AN HOUR AND DITCHES WERE 
  STARTING TO FILL.  THUNDERSTORMS CONTINUED TO MOVE ACROSS 
  LEXINGTON AND LIBERTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMASVILLE...RANDLEMAN...LEXINGTON AND ASHEBORO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3588 7956 3553 7955 3560 8026 3575 8043
      3596 8048

$$

DJF
2 follow-up statements
000 
WGUS72 KRAH 232245
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT FRI JUN 23 2006

NCC057-151-240100-
RANDOLPH NC-DAVIDSON NC-
640 PM EDT FRI JUN 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
DAVIDSON AND RANDOLPH COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
THOMASVILLE...RANDLEMAN...LEXINGTON...ARCHDALE AND ASHEBORO.

TWO TO FOUR INCHES OF RAIN FELL OVER MUCH OF DAVIDSON COUNTY DURING 
THE PAST HOUR. THIS RAIN PRODUCED FLASH FLOODING IN LEXINGTON AND AT 
OTHER LOCATIONS IN DAVIDSON COUNTY. THE VERY HEAVY RAIN HAS 
DIMINISHED OVER THESE AREAS...BUT RESIDUAL RUNOFF WILL CONTINUE TO 
PRODUCE FLOODING EARLY TONIGHT. MEANWHILE...HEAVY RAIN MAY PRODUCE  
ADDITIONAL FLOODING IN EASTERN DAVIDSON COUNTY FROM DENTON TO 
GORDONVILLE.  

WIDESPREAD THUNDERSTORMS PRODUCING RAINFALL RANGING UP TO TWO INCHES 
PER HOUR ARE EXPECTED TO PRODUCE FLASH FLOODING OVER RANDOLPH COUNTY 
EARLY TONIGHT. 

DRIVERS SHOULD BE PARTICULARLY CAREFUL...AS FLOODED ROADS WILL BE 
DIFFICULT TO DETECT ONCE THE SUN SETS.

LAT...LON 3588 7956 3553 7955 3560 8026 3575 8043
      3596 8048

$$
000 
WGUS72 KRAH 240009
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT FRI JUN 23 2006

NCC057-151-240300-
RANDOLPH NC-DAVIDSON NC-
805 PM EDT FRI JUN 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR  
RANDOLPH COUNTY AND DAVIDSON COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS FROM 
ASHEBORO AND ULAH... TO SEAGROVE.

A VERY SERIOUS FLASH FLOOD EVENT CONTINUES IN RANDOLPH COUNTY... 
ESPECIALLY IN AND AROUND ASHEBORO WHERE EVACUATIONS WERE TAKING 
PLACE IN SEVERAL AREAS. NUMEROUS ROADS AND STREETS WERE FLOODED WITH 
SEVERAL FEET OF FLOWING WATER. NUMEROUS VEHICLES WERE FLOODED IN 
PARKING LOTS. 

ABSOLUTELY DO NOT DRIVE IF AT ALL POSSIBLE IN RANDOLPH COUNTY. IF 
DRIVING IS NECESSARY... DO NOT ATTEMPT TO DRIVE THROUGH WATER OF 
UNKNOWN DEPTH. FLOODING AT NIGHT IS VERY DIFFICULT TO SEE. IF YOU 
ARE NEAR A CREEK OR STREAM... MOVE TO HIGHER GROUND NOW.

LAT...LON 3588 7956 3553 7955 3560 8026 3575 8043
      3596 8048

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:55 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 23, 2:55 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI JUN 23 2006

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SEVERAL FORECAST CONCERNS EXIST THIS AFTERNOON... INCLUDING A SHORT
TERM RISK OF SEVERE STORMS WITH EXCESSIVE LIGHTNING AND HEAVY
RAINFALL... AND AN INCREASING THREAT OF MORE HEAVY RAIN THROUGH THE
WEEKEND INTO EARLY NEXT WEEK.

THROUGH TONIGHT: CAPES HAVE CLIMBED ABOVE 3500 J/KG OVER MUCH OF
CENTRAL NC AND STORMS POPPED UP QUICKLY FROM THE NORTHERN COASTAL
PLAIN BACK THROUGH THE PIEDMONT... ALONG THE MID LEVEL MESOSCALE
VORTICITY CENTER LEFTOVER FROM LAST NIGHTS EASTERN KY MCS WHICH IS
NOW TRACKING ALONG THE NC/VA BORDER. DEEP LAYER SHEAR IS WEAK BUT
THE STEEP LAPSE RATES AND HIGH VERTICAL THETA-E DIFFERENCE WILL
BRING A THREAT OF WET MICROBURST WINDS... WITH A LESSER THREAT OF
HAIL GIVEN THE HIGH FREEZING LEVEL... INTO THE EVENING. EXCESSIVE
LIGHTNING WILL ALSO BE A THREAT WITH SUCH A HIGH CAPE... AND
PRECIPITABLE WATER VALUES WILL BE 1.7-2.0 INCHES SO WITH THE SLOW
MOVEMENT AND WEAK SOUTHWARD PROPAGATION... AREAS OF FLOODING WILL
ALSO BE A RISK. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED EARLIER
AND STATEMENTS/WARNINGS ADDRESSING THESE CONCERNS WILL BE ISSUED
THROUGH THE EVENING AS NEEDED. FORECAST POPS WILL REMAIN IN THE HIGH
CHANCE TO LOW LIKELY CATEGORY THROUGH THIS EVENING. EXPECT RAIN
CHANCES TO DIMINISH A BIT AS THIS WAVE EXITS TO THE EAST... HOWEVER
WITH THE CONTINUED WARM AIR IN THE LOWEST COUPLE OF KM AND COPIOUS
MOISTURE... WILL RETAIN CHANCE POPS THROUGH THE NIGHT MAINLY OVER
NORTHWEST SECTIONS WHERE LIFT COULD BE AUGMENTED BY UPPER DIVERGENCE
IN THE RIGHT ENTRANCE REGION OF THE JET TO THE NORTH. LOWS 69-75.

SATURDAY THROUGH MONDAY NIGHT: SOUTHERLY TO SOUTHWESTERLY FLOW
DEEPENS EARLY IN THIS PERIOD... AND MOISTURE FLUX REMAINS HIGH INTO
NEXT WEEK. WILL CONTINUE CHANCE POPS... HIGHER IN THE NORTHWEST WITH
A PERIOD OF LIKELY POPS IN THE LATE AFTERNOON... NEARLY EVERY DAY.
THE MID LEVEL TROUGH AXIS STALLS TO OUR NORTHWEST WITH A CONTINUOUS
STREAM OF PERTURBATIONS. PRECIPITABLE WATER VALUES GENERALLY REMAIN
OVER 200% OF NORMAL THROUGH THE PERIOD... ALTHOUGH THE NAM INDICATES
A DIP IN BOTH PW AND RAIN CHANCES FOR SUNDAY AS THE TROUGH RE-DIGS
OVER THE MIDWEST AND MID LEVEL RIDGING BUILDS BRIEFLY WESTWARD FROM
THE ATLANTIC... NORTH OF THE UPPER LOW MOVING WEST INTO FL. DONT
HAVE ENOUGH CONFIDENCE IN A SIGNIFICANT DRY PERIOD... ALTHOUGH THERE
IS SOME AGREEMENT WITH THE GFS IN KICKING THE UPPER JET AXIS -- AND
HENCE THE BETTER UPPER DIVERGENCE -- TO THE NORTHWEST AS THAT TROUGH
DIGS... AND WILL BRING POPS DOWN JUST A LITTLE FOR SUNDAY. WELL
ALSO SEE AN INCREASINGLY TROPICAL AIR MASS AS THE FL UPPER LOW
SHIFTS FARTHER WEST AND WE GET A DEEPER SOUTHEASTERLY FLOW. STILL
EXPECT THE HEAVIER AND MORE WIDESPREAD RAIN TO BE OVER THE FAR
NORTHWEST PIEDMONT TO THE NORTHWEST... WHERE UPSLOPE FLOW WILL BE
MOST PROFOUND. TOTAL RAINFALL PROJECTIONS WILL RANGE FROM JUST OVER
AN INCH IN THE SOUTHEAST TO NEARLY TWO AND A HALF INCHES IN THE
NORTHWEST. MAY ISSUE AN ESF FOR THE NORTHWEST CWA TO ADDRESS THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. WILL TREND HIGH TEMPERATURES
DOWN TO NEAR OR JUST BELOW SEASONAL NORMALS... WITH WARM LOWS MOSTLY
AROUND 70 TO THE LOWER 70S. -GIH

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

POOR CONTINUITY AMONG MEDIUM RANGE MODELS REGARDING FINER SMALL
SCALE FEATURES (LOCATION OF QUASI-STATIONARY BOUNDARY/TROUGH) AND
THE EVENTUAL AMPLIFICATION/DEPTH OF EASTERN CONUS TROUGH HAS
RESULTED IN ONLY MINOR MODIFICATIONS THROUGH THE EXTENDED PERIOD.
DUE TO THE UNCERTAINTY...HAVE KEPT POPS IN THROUGH THE
PERIOD...SCALING POPS BACK TO CLIMO AND MORE DIURNAL IN NATURE BY
THURSDAY AND FRIDAY. HOWEVER...IF THE MORE AMPLIFIED MODEL SOLUTION
OF THE CANADIAN AND ECMWF IS CORRECT...THE SUBTROPICAL REGIME AND
POTENTIAL FOR WIDESPREAD HEAVY RAIN THREAT COULD BE EXTENDED INTO
THURSDAY AND FRIDAY.

TEMPERATURES THROUGH THE PERIOD WILL BE GREATLY IMPACTED BY
WIDESPREAD CLOUDINESS AND RAIN CHANCES...BUT GENERALLY WITHIN NORMAL
RANGE. HIGHS 88 TO 93. LOWS 67 TO 71. -BL

&&

.AVIATION...

INCREASING SOUTHERLY FLOW FROM SFC TO 10KFT WILL RESULT IN A VERY
MOIST AIRMASS WITH TRAJECTORIES OFF THE ATLANTIC. STRONG DAYTIME
HEATING AND RESULTING INSTABILITY WILL PRODUCE BROKEN STRATOCU FIELD
THIS AFTERNOON AND TOMORROW ALONG WITH SCATTERED TSRA. COVERAGE WILL
BE SLIGHTLY GREATER ACROSS WESTERN AREAS TOMORROW ALONG LEADING EDGE
OF QUASI-STATIONARY BOUNDARY. THE HIGH MOISTURE WILL RESULT IN HEAVY
RAIN PRODUCERS...CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS.
MARITIME MOISTURE WILL ALSO SUPPORT PREDAWN STRATUS THAT WILL
QUICKLY BURN OFF AOA 13 TO 14Z WITH STRONG HEATING. -BL

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
LONG TERM...LOCKLEAR
AVIATION...LOCKLEAR
Hazardous weather outlook, Jun 23, 12:35 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1235 PM EDT FRI JUN 23 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-240800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1235 PM EDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES AND HIGH HUMIDITY VALUES HAVE LED TO A VERY
UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL NORTH
CAROLINA... MAINLY IN NORTHERN SECTIONS FIRST. THESE STORMS WILL
MOVE TOWARD THE EAST AT 15 TO 20 MPH. A FEW OF THESE STORMS MAY
PRODUCE STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL THE SIZE OF
PENNIES COULD ALSO OCCUR WITH ISOLATED STORMS.

ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE EXCESSIVE AMOUNTS OF
LIGHTNING. A SINGLE CLUSTER OF THUNDERSTORMS MAY PRODUCE OVER 100
CLOUD TO GROUND STRIKES IN JUST 15 MINUTES.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE... AS THESE STORMS WILL BE SLOW
MOVING. AMOUNTS COULD EXCEED AN INCH PER HOUR IN A FEW OF THE
HEAVIER SHOWERS AND STORMS... WHICH MAY LEAD TO LOCALIZED STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF LOCALIZED HEAVY RAINFALL AND SPOT FLOODING WILL
INCREASE OVER THE WEEKEND AND EARLY NEXT WEEK WITH A PERSISTENT FLOW
OF MOIST AIR OFF THE SUBTROPICAL ATLANTIC INTO CENTRAL NORTH
CAROLINA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO
EARLY THIS EVENING.

RFG/GIH

In the hours before

Local storm report, Jun 23, 5:02 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       4 NE RALEIGH            35.85N 78.59W
06/23/2006  E0.00 INCH       WAKE               NC   TRAINED SPOTTER

            REPORTS OF 1 INCH OF RAIN IN LESS THAN ONE
            HOUR...FLOODING ON 401 NORTH AND PERRY CREEK ROAD.

&&

REU
Local storm report, Jun 23, 5:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MONCURE                 35.62N 79.08W
06/23/2006                   CHATHAM            NC   LAW ENFORCEMENT

            TREE DOWN IN MONCURE NEAR PITTSBORO RD. AND US 1.

&&

REU
Local storm report, Jun 23, 5:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 E SILER CITY          35.72N 79.39W
06/23/2006  E0.88 INCH       CHATHAM            NC   LAW ENFORCEMENT

            NICKEL SIZE REPORTED BETWEEN PITTSBORO AND SILER CITY ON
            US 64.

&&

REU
Local storm report, Jun 23, 5:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      CARY                    35.78N 78.80W
06/23/2006                   WAKE               NC   TRAINED SPOTTER

            CREEK OUT OF BANKS NEAR BROOKGREEN AND LINDWOOD...WATER
            IS STARTING TO RUN INTO SEVERAL YARDS NEAR THE AREA.

&&

REU
Local storm report, Jun 23, 5:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             MCLEANSVILLE            36.10N 79.66W
06/23/2006  E1.75 INCH       GUILFORD           NC   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL NEAR MCLEANSVILLE.

&&

REU
Local storm report, Jun 23, 5:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             GREENSBORO              36.08N 79.83W
06/23/2006  E0.88 INCH       GUILFORD           NC   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN GREENSBORO ON WEST MARKET
            AND WENDOVER AVE.

&&

REU

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:03 PM EDTSevere Thunderstorm WarningRAHWarren27 min
Jun 23, 2:18 PM EDTSevere Thunderstorm WarningRAHGranville27 min
Jun 23, 2:19 PM EDTSevere Thunderstorm WarningRAHWarren26 min
Jun 23, 2:31 PM EDTFlash Flood WarningRAHWarren3 hr
Jun 23, 2:32 PM EDTFlash Flood WarningRAHGranville3 hr
Jun 23, 2:47 PM EDTSevere Thunderstorm WarningRAHChatham58 min
Jun 23, 2:59 PM EDTSevere Thunderstorm WarningRAHDurham61 min
Jun 23, 3:01 PM EDTSevere Thunderstorm WarningRAHWarren59 min
Jun 23, 3:06 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance54 min
Jun 23, 3:19 PM EDTSevere Thunderstorm WarningRAHWake56 min
Jun 23, 3:26 PM EDTFlash Flood WarningRAHFranklin2 hr
Jun 23, 4:01 PM EDTSevere Thunderstorm WarningRAHChatham44 min
Jun 23, 4:16 PM EDTSevere Thunderstorm WarningRAHWake44 min
Jun 23, 4:40 PM EDTSevere Thunderstorm WarningRAHChatham, Lee65 min
Jun 23, 4:45 PM EDTFlash Flood WarningRAHWake2 hr
Jun 23, 5:14 PM EDTSevere Thunderstorm WarningRAHRandolph61 min
Jun 23, 5:15 PM EDTSevere Thunderstorm WarningRAHGuilford45 min
Jun 23, 5:25 PM EDTSevere Thunderstorm WarningRAHDavidson65 min
Jun 23, 5:51 PM EDTFlash Flood WarningRAHAlamance114 min
Jun 23, 5:57 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRAHRandolph59 min
Jun 23, 6:20 PM EDTFlash Flood WarningRAHGuilford115 min
Jun 23, 6:38 PM EDTFlash Flood WarningRAHMontgomery3 hr
Jun 23, 6:44 PM EDTSevere Thunderstorm WarningRAHStanly61 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHForsyth51 min
Jun 23, 7:02 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery58 min
Jun 23, 7:40 PM EDTFlash Flood WarningRAHStanly2 hr
Jun 23, 7:43 PM EDTSevere Thunderstorm WarningRAHRichmond62 min

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.